Alert archive / Georgia / Flash Flood Warnings in 2023
Flash Flood Warning 3, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Mar 26, 2023, 8:31 AM EDT for Meriwether County, Pike County, Upson County, Georgia. It was in force for 8 hr. 21 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2023, 8:31 AM EDT (12:31 UTC)
- Expired
- Mar 26, 2023, 4:30 PM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Meriwether County, GA, Pike County, GA, Upson County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 9:41 AM EDT | FLASH FLOOD | 2 S Meansville, GA | THE 1400 BLOCK OF VEGA ROAD IN MEANSVILLE IS FLOODED. |
| Mar 26, 9:42 AM EDT | FLASH FLOOD | 3 Se Molena, GA | MCCRARY ROAD IS WASHED OUT NEAR TURNER LAKE ROAD. |
| Mar 26, 10:17 AM EDT | FLASH FLOOD | 3 Sse Molena, GA | JONES ROAD IS WASHED OUT. |
| Mar 26, 10:52 AM EDT | FLASH FLOOD | 3 Ssw Molena, GA | THE WOODEN BRIDGE ON DRIPPING ROCK ROAD IS COMPLETELY UNDER WATER. |
| Mar 26, 11:15 AM EDT | FLASH FLOOD | 1 E Lifsey Springs, GA | WATER OVER THE ROAD AT HIGHWAY 109 AND KINGS ROAD. |
| Mar 26, 11:15 AM EDT | FLASH FLOOD | 2 E Lifsey Springs, GA | WATER OVER CAMPBELL ROAD. |
| Mar 26, 11:15 AM EDT | FLASH FLOOD | 2 Ese Lifsey Springs, GA | WATER OVER THE ROAD AT THE INTERSECTION OF WILDWOOD ROAD AND COOK ROAD. |
| Mar 26, 11:15 AM EDT | FLASH FLOOD | 2 Nw Lifsey Springs, GA | WATER OVER THE ROAD AT OLD ZEBULON ROAD AND ROBERTS QUARTERS ROAD. |
| Mar 26, 11:15 AM EDT | FLASH FLOOD | 2 Se Meansville, GA | WATER OVER THE DIRT PORTION OF BANKSTON ROAD. |
| Mar 26, 11:15 AM EDT | FLASH FLOOD | 2 Ssw Lifsey Springs, GA | WATER OVER GIBSON RD. |
| Mar 26, 11:15 AM EDT | FLASH FLOOD | 2 W Lifsey Springs, GA | WATER OVER MILWOOD ROAD. |
| Mar 26, 11:15 AM EDT | FLASH FLOOD | 3 E Molena, GA | WATER OVER NEW ROAD. |
| Mar 26, 11:15 AM EDT | FLASH FLOOD | 3 Ene Zebulon, GA | WATER OVER THE ROAD AT THE INTERSECTION OF GRADY MADDOX AND NEW HOPE ROAD. |
| Mar 26, 11:30 AM EDT | FLASH FLOOD | 1 E Woodbury, GA | ROAD FLOODING AT COUNTRY CLUB RD. |
| Mar 26, 2:01 PM EDT | FLASH FLOOD | 2 Se Zebulon, GA | ROAD CLOSED DUE TO HIGH WATER. |
| Mar 26, 2:03 PM EDT | FLASH FLOOD | 2 Nw Lifsey Springs, GA | INTERSECTION CLOSED DUE TO HIGH WATER. |
| Mar 26, 2:05 PM EDT | FLASH FLOOD | 2 Ese Concord, GA | ROAD CLOSED DUE TO HIGH WATER. |
| Mar 26, 2:06 PM EDT | FLASH FLOOD | 2 Ssw Lifsey Springs, GA | ROAD CLOSED DUE TO HIGH WATER. |
| Mar 26, 2:07 PM EDT | FLASH FLOOD | 3 S Concord, GA | ROAD CLOSED DUE TO HIGH WATER. |
| Mar 26, 2:11 PM EDT | FLASH FLOOD | 3 Ese Zebulon, GA | CAMPGROUND ROAD IS WASHED OUT. |
| Mar 26, 2:13 PM EDT | FLASH FLOOD | 1 Nw Molena, GA | DANIEL ROAD CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 23 storm reports to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.5 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted.
190
WGUS52 KFFC 261231
FFWFFC
GAC199-231-293-261830-
/O.NEW.KFFC.FF.W.0003.230326T1231Z-230326T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
831 AM EDT Sun Mar 26 2023
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Southern Meriwether County in west central Georgia...
Southern Pike County in west central Georgia...
Northwestern Upson County in west central Georgia...
* Until 230 PM EDT.
* At 831 AM EDT, Radar and rain gauge have estimated between 1.5 and
3 inches of rain have fallen. Additional rainfall amounts of 1 to
3 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Thomaston, Zebulon, Manchester, Woodbury, Warm Springs, Molena,
Meansville, Sunset Village, Crest, Sunnyside, Raleigh, Atwater,
Lifsey Springs, Hannahs Mill, Harris City and Durand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3301 8460 3305 8448 3313 8434 3313 8425
3304 8425 3302 8427 3295 8426 3286 8448
3286 8449 3287 8448 3288 8450 3286 8454
3285 8461 3284 8469 3287 8476 3287 8484
3293 8483 3301 8469
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$2 follow-up statements
727
WGUS72 KFFC 261415
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
1015 AM EDT Sun Mar 26 2023
GAC199-231-293-261830-
/O.CON.KFFC.FF.W.0003.000000T0000Z-230326T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Meriwether GA-Pike GA-Upson GA-
1015 AM EDT Sun Mar 26 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM EDT THIS
AFTERNOON FOR SOUTHERN MERIWETHER, SOUTHERN PIKE AND NORTHWESTERN
UPSON COUNTIES...
At 1015 AM EDT, Radar, spotter reports and automated rain gauges
indicated between 2 and 4 inches of rain have fallen. Flash flooding
and washed out roads have been reported. Additional rainfall amounts
of 1 to 3 inches are possible in the warned area. Flash flooding is
ongoing and expected to worsen. Avoid all unnecessary travel!
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Thomaston, Zebulon, Manchester, Woodbury, Warm Springs, Molena,
Meansville, Sunset Village, Crest, Sunnyside, Raleigh, Atwater,
Lifsey Springs, Hannahs Mill, Harris City and Durand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid all unnecessary travel! Be aware of your surroundings and do
not drive on flooded roads.
&&
LAT...LON 3301 8460 3305 8448 3313 8434 3313 8425
3304 8425 3302 8427 3295 8426 3286 8448
3286 8449 3287 8448 3288 8450 3286 8454
3285 8461 3284 8469 3287 8476 3287 8484
3293 8483 3301 8469
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$389
WGUS52 KFFC 261751
FFWFFC
GAC199-231-293-262030-
/O.EXT.KFFC.FF.W.0003.000000T0000Z-230326T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
151 PM EDT Sun Mar 26 2023
The National Weather Service in Peachtree City has extended the
* Flash Flood Warning for...
Southern Meriwether County in west central Georgia...
Southern Pike County in west central Georgia...
Northwestern Upson County in west central Georgia...
* Until 430 PM EDT.
* At 151 PM EDT, While the heavy rain has ended, local law
enforcement continues to report numerous roads closed due to water
flowing across them or were washed out. Between 2 and 6 inches of
rain have fallen since 8 AM. Additional rainfall amounts up to 1
inch are possible in the warned area. Flash flooding is ongoing or
expected to continue.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Thomaston, Zebulon, Manchester, Woodbury, Warm Springs, Molena,
Meansville, Sunset Village, Crest, Sunnyside, Raleigh, Atwater,
Lifsey Springs, Hannahs Mill, Harris City and Durand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3301 8460 3305 8448 3313 8434 3313 8425
3304 8425 3302 8427 3295 8426 3286 8448
3286 8449 3287 8448 3288 8450 3286 8454
3285 8461 3284 8469 3287 8476 3287 8484
3293 8483 3301 8469
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 7:23 AM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 26, 7:23 AM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 723 AM EDT Sun Mar 26 2023 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Monday) Issued at 346 AM EDT Sun Mar 26 2023 A favorable environment for active weather remains in place across the entire south east. The OOZ sounding indicates steep low level lapse rates and SB CAPE at 1200K/KG. Dewpoints have remain in the mid to upper 60s south of a cold front that has all but stalled across northern Georgia. The only thing the environment needs is a push to get things going. Which it may get with a short wave that pushes through this morning. A few storms in Alabama have already begin to pop along the front and have found themselves in environment favorable for developing a significant hail core and damaging winds. We're expecting this trend to continue and these storms will likely begin to impact our CWA after 5 AM. Timing and location have still been challenging to nail down. A Td boundary has set up across northern GA slicing the metro in two along an SW to NE axis. Given the latest guidance, confidence is beginning to grow that the severe threat will remain largely south and east of a line from LaGrange to Athens. The primary threat with these storms will be damaging winds and large hail but an isolated tornado can't be ruled out; especially closer to the GA/AL border where SRH will approach 200 m2/s-2. This afternoon, the threat for severe weather will begin to diminish, but heavy rain and thunderstorms are expected to continue along the front leading to the next potential hazard which will be flash flooding. WPC indicates a slight risk for excessive rainfall supported by a bullseye of QPF along and south of the cold front in excess of 3" Sunday and into Monday. A flood watch may be warranted later this morning. Vaughn && .LONG TERM... (Monday night through Saturday) Issued at 346 AM EDT Sun Mar 26 2023 A short-lived reprieve from a very active Short Term period will begin Monday night as a weak frontal boundary stalls across Central Georgia once again. With a reinforcing push from a drier, continental airmass on its way, one final wave of precipitation is expected Tuesday morning and afternoon. A weak upper-level impulse will be moving embedded within quasi-zonal flow aloft with just enough moisture and lift to squeezed out a round of numerous, light showers and isolated thunderstorms primarily across Central Georgia ahead of a stronger cold front forecast on Tuesday Night. By Wednesday, a surface high pressure will finally dominate the weather pattern across the state as surface dewpoints drop into the mid 30s in North Georgia and mid 40s in Central Georgia. This break in the active weather is expected to last roughly through Friday, with some mid-level ridging setting up on Thursday morning through Friday morning before upper-level southwesterly flow sets in. With the surface high pressure in place, temperatures are expected to gradually climb each day with highs in the upper 60s forecast on Wednesday climb to near 80 on Friday. Additionally, PWATs will also gradually increase as mid- and upper-level moisture advect in to the area over the surface high with values jumping from 0.25-0.50 inches on Wednesday morning to around 1.25 inches on Friday afternoon, priming the area for the next round of active showers and storms. On Saturday, an upper-level shortwave with an accompanied low pressure system across the MidWest will pull up Gulf moisture into the region before a cold front enters the Southeastern CONUS. Model consensus is pretty high currently, but seeing how this is well in the extended forecast, changes may occur in the coming days. However, at this moment rain showers and thunderstorms are once again expected, though there's hope that at least this system could be one that exits quickly and doesn't linger for several days. Thiem && .AVIATION... (12Z TAFS) Issued at 722 AM EDT Sun Mar 26 2023 As winds become more SSW after 12Z, TSRA are more likely to push north into ATL. The TEMPO for TSRA for 12-16Z still remains the best time for ATL to see impacts. SHRA is expected to come to a pause between 17-02Z and another wave will push through after 02Z. Winds will remain west of south but could be variable at times; especially between waves. //ATL Confidence...12Z Update... Medium on TSRA timing and winds Medium to High on all other elements Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 61 79 50 68 / 90 60 20 40 Atlanta 63 77 52 67 / 90 70 20 40 Blairsville 55 72 44 64 / 80 40 10 30 Cartersville 60 77 48 67 / 80 30 20 30 Columbus 64 81 56 70 / 80 80 30 50 Gainesville 60 77 50 67 / 90 60 10 30 Macon 64 80 56 70 / 70 70 20 50 Rome 60 77 48 69 / 70 0 10 30 Peachtree City 62 79 51 69 / 90 70 20 40 Vidalia 67 81 61 73 / 50 50 20 60 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Vaughn LONG TERM....Thiem AVIATION...Vaughn
Hazardous weather outlook, Mar 26, 3:58 AM EDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 358 AM EDT Sun Mar 26 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-270800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 358 AM EDT Sun Mar 26 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A severe thunderstorm watch is in effect for portions of west and central Georgia until 9 AM. These storms have the possibility for damaging winds and large hail as well as heavy rain and frequent lightning. Another round of Thunderstorms is expected to later this morning and into the afternoon south of I-20. Damaging winds, large hail, and isolated tornadoes will be possible in any of these storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is the potential for multiple rounds of heavy showers and thunderstorms on Sunday through Tuesday, with strong to severe storms and isolated flash flooding possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Mar 26, 7:51 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 AM EDT SUN MAR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 AM HAIL MERIWETHER 33.16N 83.32W
03/26/2023 E1.75 INCH BALDWIN GA PUBLIC
REPORT VIA SOCIAL MEDIA FOR NORTH BALDWIN
COUNTY.
&&
MGWLocal storm report, Mar 26, 7:58 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 AM EDT SUN MAR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HAIL HOLLONVILLE 33.17N 84.46W
03/26/2023 E1.50 INCH PIKE GA EMERGENCY MNGR
&&
NWLSpecial weather statement, Mar 26, 7:58 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
758 AM EDT Sun Mar 26 2023
GAZ050-060-061-261245-
Putnam GA-Hancock GA-Greene GA-
758 AM EDT Sun Mar 26 2023
...A strong thunderstorm will impact portions of central Putnam,
northwestern Hancock and south central Greene Counties through 845 AM
EDT...
At 758 AM EDT, a strong thunderstorm was near Warfield, or near
Eatonton, moving northeast at 45 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Eatonton, Phoenix, Rockville, Oconee Springs Park, Plant Harlee
Branch and Warfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 100 PM EDT for central and
east central Georgia.
A Severe Thunderstorm Watch remains in effect until 100 PM EDT for
central and east central Georgia.
&&
LAT...LON 3319 8328 3318 8332 3317 8332 3317 8335
3318 8335 3317 8337 3318 8339 3319 8340
3325 8347 3342 8328 3339 8312 3327 8311
TIME...MOT...LOC 1158Z 237DEG 41KT 3325 8338
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 26, 8:01 AM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
801 AM EDT Sun Mar 26 2023
GAZ066-067-261245-
Troup GA-Meriwether GA-
801 AM EDT Sun Mar 26 2023
...A strong thunderstorm will impact portions of west central
Meriwether and northern Troup Counties through 845 AM EDT...
At 801 AM EDT, a strong thunderstorm was near Abbottsford, or near
LaGrange, moving east at 45 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
LaGrange, Hogansville, Corinth, Saint Marks, Harrisonville,
Hillcrest, Wares Crossroads, Louise and Abbottsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 100 PM EDT for west central
Georgia.
A Severe Thunderstorm Watch remains in effect until 900 AM EDT for
west central Georgia.
&&
LAT...LON 3312 8522 3323 8493 3322 8491 3314 8481
3306 8483 3300 8518
TIME...MOT...LOC 1201Z 249DEG 40KT 3304 8513
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 26, 8:05 AM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
805 AM EDT Sun Mar 26 2023
GAZ058-059-071-072-261245-
Butts GA-Monroe GA-Jones GA-Jasper GA-
805 AM EDT Sun Mar 26 2023
...A strong thunderstorm will impact portions of northeastern Monroe,
southeastern Butts, northwestern Jones and southwestern Jasper
Counties through 845 AM EDT...
At 805 AM EDT, a strong thunderstorm was near Blount, or near
Forsyth, moving east at 45 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Forsyth, Blount, Hillsboro, McElheneys Crossroads, Berner, Juliette
and Adgateville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 100 PM EDT for central
Georgia.
A Severe Thunderstorm Watch remains in effect until 900 AM EDT for
central Georgia.
&&
LAT...LON 3302 8399 3315 8404 3332 8373 3323 8363
3311 8363
TIME...MOT...LOC 1205Z 249DEG 39KT 3312 8395
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 26, 8:16 AM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
816 AM EDT Sun Mar 26 2023
GAZ067>070-079-261245-
Lamar GA-Upson GA-Meriwether GA-Talbot GA-Pike GA-
816 AM EDT Sun Mar 26 2023
...Strong thunderstorms will impact portions of southeastern
Meriwether, southeastern Pike, Upson, north central Talbot and
southern Lamar Counties through 845 AM EDT...
At 816 AM EDT, a line of strong thunderstorms was along a line
extending from Piedmont to Warm Springs, and moving east at 25 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Thomaston, Barnesville, Manchester, Warm Springs, Meansville, Aldora,
Sunset Village, Lincoln Park, The Rock, Atwater, Redbone Crossroads,
Sprewell Bluff State Park, Crest, Redbone, Sunnyside, Hannahs Mill
and Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 100 PM EDT for central and
west central Georgia.
&&
LAT...LON 3307 8428 3306 8404 3298 8404 3282 8434
3286 8474
TIME...MOT...LOC 1216Z 260DEG 22KT 3304 8424 3287 8467
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 8:17 PM EDT | Special Weather Statement | FFC | Stewart | 28 min |
| Mar 25, 9:26 PM EDT | Special Weather Statement | FFC | Muscogee | 34 min |
| Mar 26, 3:09 AM EDT | Special Weather Statement | FFC | Troup | 36 min |
| Mar 26, 4:11 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Troup | 64 min |
| Mar 26, 4:28 AM EDT | Special Weather Statement | FFC | Heard | 32 min |
| Mar 26, 4:55 AM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 50 min |
| Mar 26, 5:03 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard | 27 min |
| Mar 26, 5:24 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Henry, Spalding | 51 min |
| Mar 26, 5:28 AM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike, Upson | 47 min |
| Mar 26, 5:37 AM EDT | Severe Thunderstorm Warning | FFC | Troup | 38 min |
| Mar 26, 5:39 AM EDT | Special Weather Statement | FFC | Heard | 51 min |
| Mar 26, 5:52 AM EDT | Special Weather Statement | FFC | Upson | 8 min |
| Mar 26, 6:02 AM EDT | Special Weather Statement | FFC | Monroe | 43 min |
| Mar 26, 6:05 AM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 40 min |
| Mar 26, 6:10 AM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Jones, Lamar, Monroe, Putnam | 50 min |
| Mar 26, 6:11 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 34 min |
| Mar 26, 6:31 AM EDT | Severe Thunderstorm Warning | FFC | Troup | 59 min |
| Mar 26, 6:34 AM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton, Putnam | 12 min |
| Mar 26, 6:38 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Lamar, Meriwether, Pike, Spalding | 52 min |
| Mar 26, 6:52 AM EDT | Tornado Warning | FFC | Harris, Meriwether, Troup | 38 min |
| Mar 26, 6:57 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Greene, Hancock, Jasper, Jones, Putnam | 48 min |
| Mar 26, 7:11 AM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 49 min |
| Mar 26, 7:23 AM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Lamar, Monroe, Pike, Spalding | 32 min |
| Mar 26, 7:25 AM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 35 min |
| Mar 26, 7:37 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Washington | 53 min |
| Mar 26, 7:41 AM EDT | Tornado Warning | FFC | Baldwin, Hancock | 34 min |
| Mar 26, 7:45 AM EDT | Severe Thunderstorm Warning | FFC | Lamar, Meriwether, Pike, Upson | 30 min |
| Mar 26, 7:58 AM EDT | Special Weather Statement | FFC | Putnam | 47 min |
| Mar 26, 8:01 AM EDT | Special Weather Statement | FFC | Troup | 44 min |
| Mar 26, 8:05 AM EDT | Special Weather Statement | FFC | Butts | 40 min |
| Mar 26, 8:15 AM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren, Washington | 45 min |
| Mar 26, 8:16 AM EDT | Special Weather Statement | FFC | Upson | 29 min |
| Mar 26, 8:50 AM EDT | Special Weather Statement | FFC | Lamar, Monroe, Pike | 55 min |
| Mar 26, 8:56 AM EDT | Flood Watch | FFC | Baldwin, Banks, Barrow, Bibb, Butts, Carroll and 55 more | 29 hr |
| Mar 26, 9:13 AM EDT | Special Weather Statement | FFC | Troup | 47 min |
| Mar 26, 9:15 AM EDT | Special Weather Statement | FFC | Jasper | 30 min |
| Mar 26, 9:35 AM EDT | Flash Flood Warning | FFC | Jasper, Jones, Lamar, Monroe, Putnam | 6 hr |
| Mar 26, 9:39 AM EDT | Special Weather Statement | FFC | Hancock, Warren | 66 min |
| Mar 26, 9:47 AM EDT | Flash Flood Warning | FFC | Meriwether, Pike, Troup | 4 hr |
| Mar 26, 9:58 AM EDT | Special Weather Statement | FFC | Glascock | 32 min |
| Mar 26, 10:04 AM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Warren | 26 min |
| Mar 26, 10:06 AM EDT | River Flood Warning | FFC | Fayette, Spalding | 56 hr |
| Mar 26, 10:26 AM EDT | Flash Flood Warning | FFC | Baldwin, Hancock, Putnam, Warren | 6 hr |
| Mar 26, 10:36 AM EDT | Special Weather Statement | FFC | Baldwin, Glascock | 54 min |
| Mar 26, 11:12 AM EDT | Special Weather Statement | FFC | Troup | 33 min |
| Mar 26, 12:08 PM EDT | River Flood Warning | FFC | Jones | 42 hr |
| Mar 26, 2:52 PM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 53 hr |
| Mar 26, 3:00 PM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 6 days |
| Mar 26, 4:16 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Mar 26, 4:36 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 39 min |
| Mar 26, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 45 min |
| Mar 26, 5:04 PM EDT | River Flood Warning | FFC | Troup | 51 hr |
| Mar 26, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee, Talbot | 39 min |
| Mar 26, 5:35 PM EDT | Special Weather Statement | FFC | Upson | 25 min |
| Mar 26, 5:39 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 51 min |
| Mar 26, 6:15 PM EDT | Special Weather Statement | FFC | Schley | 30 min |
| Mar 26, 6:46 PM EDT | Special Weather Statement | FFC | Macon, Schley | 29 min |
| Mar 26, 7:10 PM EDT | Special Weather Statement | FFC | Harris | 35 min |
| Mar 26, 7:19 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Troup | 41 min |
| Mar 26, 7:50 PM EDT | Special Weather Statement | FFC | Henry | 25 min |
| Mar 26, 7:52 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 38 min |
Nearby
Flash Flood Warnings in Georgia, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.